Alert archive / Texas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 511, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Sep 19, 2023, 5:03 PM CDT for Denton County, Texas. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2023, 5:03 PM CDT (22:03 UTC)
- Expired
- Sep 19, 2023, 6:00 PM CDT
- In force
- 57 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Denton County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 85 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 5:23 PM CDT | TSTM WND DMG | 7 Wnw Krum, TX | Public emailed pictures of significant damage to a greenhouse on Donald Road. Time estimated from radar. |
| Sep 19, 5:29 PM CDT | TSTM WND DMG | 5 Nnw Ponder, TX | Public emailed pictures of significant damage to metal buildings and trees on Southwind Pl road near Krum. Time from email verified by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -307 J/kg
- Mixed-layer LCL
- 1650 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WUUS54 KFWD 192203
SVRFWD
TXC121-192300-
/O.NEW.KFWD.SV.W.0511.230919T2203Z-230919T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
503 PM CDT Tue Sep 19 2023
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Northern Denton County in north central Texas...
* Until 600 PM CDT.
* At 503 PM CDT, a severe thunderstorm was located 10 miles west of
Sanger, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Denton, The Colony, Corinth, Sanger, Little Elm, Krum, Pilot Point,
Shady Shores, Aubrey, Krugerville, Cross Roads, Ray Roberts Park
Isle Du Bois, Ray Roberts Park Johnson Branch, Oak Point, Ponder,
Lakewood Village, Lincoln Park, Providence Village, Stony, and Lake
Ray Roberts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3342 9694 3313 9694 3320 9739 3343 9738
TIME...MOT...LOC 2203Z 288DEG 17KT 3336 9734
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunn1 follow-up statement
411
WWUS54 KFWD 192239
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
539 PM CDT Tue Sep 19 2023
TXC121-192300-
/O.CON.KFWD.SV.W.0511.000000T0000Z-230919T2300Z/
Denton TX-
539 PM CDT Tue Sep 19 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN DENTON COUNTY...
At 539 PM CDT, a severe thunderstorm was located near Krum, or 9
miles west of Denton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Denton, Corinth, Sanger, Krum, Shady Shores, Ponder, Stony, and
Bolivar.
LAT...LON 3337 9711 3315 9704 3320 9739 3337 9738
TIME...MOT...LOC 2239Z 325DEG 18KT 3323 9729
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 2:15 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Sep 19, 2:15 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 215 PM CDT Tue Sep 19 2023 ...New Long Term... .SHORT TERM... /Issued 137 PM CDT Tue Sep 19 2023/ /Through Wednesday/ Ongoing elevated showers and thunderstorms in western North Texas and near the Red River associated with a mid-level shortwave trough have exhibited an uptick in both coverage and intensity in the past couple of hours. While the evolution of this activity is still a bit uncertain, the overall consensus between CAM members is that this initial round of storms will weaken (or perhaps dissipate entirely) as it slowly moves E/SE. This activity is not in a favorable environment for the development of organized severe thunderstorms; however, we can't rule out an isolated pulse severe storm, with hail being the main concern. While the environment isn't particularly favorable for severe storms at this moment in time, this is expected to change throughout the afternoon. A dryline will sharpen across West Texas over the next several hours as the mid-level shortwave amplifies and digs into the Central/Southern Plains. Collectively, these features should be able to overcome what little inhibition remains present, with severe thunderstorms expected to develop just to our west near the dryline by late afternoon or early evening. Strong deep-layer shear and steep lapse rates will result in a threat for large to very large hail and damaging winds. The tornado threat will be very low, but not quite zero - mainly across far western North Texas. This activity will move east into the evening and overnight hours generally remaining north of I-20, but there's still considerable uncertainty in how these storms will evolve overnight. One solution is that this activity remains fairly isolated/discrete and dissipates with the loss of daytime heating. Another possible solution would be the evolution into a complex of thunderstorms that would likely affect a greater portion of North Texas through the overnight hours and potentially into Wednesday morning. Given this isn't a strongly forced system, guidance will likely continue to struggle, but hopefully a single solution will soon come into focus. As the upper level system slowly departs Wednesday morning, any lingering showers and thunderstorms should mostly come to an end. However, we'll maintain the potential for isolated storms in far eastern North Texas into the afternoon. Otherwise, another hot and breezy September day is in store on Wednesday with highs in the 90s. Barnes && .LONG TERM... /NEW/ /Wednesday Evening and Beyond/ Isolated thunderstorms may linger into Wednesday evening across portions of East Texas, including our far northeastern zones, as a shortwave trough and associated ascent shift into the southeast CONUS. Mid-level ridging will build over the Southern Plains in the wake of this trough, limiting rain chances across much of North and Central Texas through the remainder of Wednesday night and much of Thursday. A series of shortwave perturbations ejecting out ahead of an upper-level low spinning over the western CONUS will bring additional chances of rain (20-40%) late Thursday through the remainder of the work week to far North Texas, especially in the vicinity of the Red River. Expect afternoon highs in the mid 90s and overnight lows in the low to mid 70s to continue through the end of the work week as well. By late Friday and into the weekend, the aforementioned upper- level low will shift into the Plains initiating surface cyclogenesis in the lee of the Rockies. Strengthening southerly flow will transport higher quality low-level moisture over North and Central Texas with PWATs pushing into the 1.7-1.9" range by Saturday. Surface low pressure and an associated frontal boundary look to push into portions of the Southern Plains toward the latter half of the weekend. These features could provide a focus for thunderstorm development sometime during the late Saturday through early Monday time period. There are still timing discrepancies amongst model guidance, and timing this round of thunderstorms will be further pinpointed over the next few days. It seems that the best chance of thunderstorms over the latter portions of the weekend into early next week will likely occur north of Highway 84 where the greatest synoptic-scale ascent will be present. Sufficient instability/shear will support the potential for a few strong to severe thunderstorms as well. Otherwise, temperatures will likely drop into the mid 80s to near 90 degrees behind the front (near or just below-normal for this time of year). Continue to check back for forecast updates through the week! Langfeld && .AVIATION... /Issued 137 PM CDT Tue Sep 19 2023/ /18Z TAFs/ Concerns...TS potential late this afternoon through late evening. Otherwise, VFR and breezy south winds expected. Ongoing showers and storms in western North Texas are expected to weaken or perhaps dissipate entirely as they continue to move E/SE over the next few hours. However, there is a low potential this activity will hold together long enough to reach D10 terminals late this afternoon or evening. If this occurs, storms could be in the vicinity of the terminals as early as 22Z. However, there is greater confidence in the second round of storms which is expected to develop in West Texas late this afternoon. This round would most likely arrive in D10 between 03-07Z tonight and would will be capable of producing large hail and damaging winds. This activity should end by 06-07Z, though a few showers and storms could linger east of D10 into Wednesday morning. Outside of the potential for storms, breezy south winds are expected both today and tomorrow. Winds may be a bit stronger tomorrow with sustained speeds closer to 20 knots and gusts around 30 knots. Barnes && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 72 94 76 95 76 / 50 30 5 20 30 Waco 72 93 75 95 74 / 10 5 0 10 10 Paris 67 89 70 90 70 / 60 60 20 30 30 Denton 69 94 74 95 73 / 60 30 10 20 30 McKinney 69 90 74 93 73 / 60 30 10 20 30 Dallas 72 95 76 96 76 / 50 30 5 10 20 Terrell 69 92 74 95 73 / 40 30 10 20 20 Corsicana 73 94 76 96 76 / 20 20 5 10 20 Temple 71 95 74 95 73 / 5 5 0 5 10 Mineral Wells 70 96 74 96 73 / 40 10 5 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 19, 2:07 PM CDT, 2 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 207 PM CDT Tue Sep 19 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 207 PM CDT Tue Sep 19 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Isolated to scattered thunderstorms are expected to move east across North Texas later this afternoon and into this evening and overnight. A few storms could become strong to severe and may be capable of producing large hail and damaging wind gusts. The tornado threat will be very low but not zero. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorm chances will continue through Wednesday morning north and east of the Metroplex with redevelopment possible across mainly East Texas during the afternoon. A few storms may become strong to severe with primarily a large hail and damaging wind threat. There will be additional storm chances late Thursday into Friday along the Red River Valley and then more areawide over the latter half of the weekend and into early next week as a cold front pushes into North Texas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Denton, Montague | 58 min |
| Sep 19, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 46 min |
| Sep 19, 5:42 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Sep 19, 6:15 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Denton, Tarrant | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.